| Model Number |
FAF09050 |
| Medical Device Problem Code |
Migration or Expulsion of Device (1395)
| Health Effect - Clinical Code |
No Consequences Or Impact To Patient (2199)
| Date of Event |
06/02/2017
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
No medical records or no medical images have been made available to the manufacturer.As the lot number for the device was provided, a review of the device history records is currently being performed.The device has not been returned to the manufacturer for evaluation.The investigation of the reported event is currently underway.The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.
Event or Problem Description
It was reported that during treatment of the left upper arm graft, venous anastomosis, the flared end of the stent graft was allegedly on the proximal end of the stent rather than the distal end and it allegedly migrated a few inches from the stent placement site.It was further reported that a pta balloon was used to post-dilate and expand the stent, allowing the stent to be returned to the intended placement site.Reportedly, a second stent was placed and the procedure was completed.There was no reported patient injury.
Additional Manufacturer Narrative
Manufacturing review: the device history records have been reviewed and this lot met all release criteria.There was nothing found to indicate there was a manufacturing related cause for this event.This is the only complaint reported to date for this lot number and failure mode.Investigation summary: flair endovascular stent graft was not returned for evaluation.Medical records were not provided.Two images were provided and reviewed.Based on the image review migration is inconclusive.The root cause could not be determined based upon available information.It is unknown whether patient and/or procedural issues contributed to the event.Labeling review: precautions: careful attention should be paid to ensure the device is appropriately sized to the actual graft diameter, taking into account any change to the stated graft diameter that may have resulted from previous interventions.The appropriate length device(s) should be selected so that the stent graft extends beyond the stenosis into at least 10 mm of the non-diseased graft towards the arterial inflow and into the non-diseased vein approximately 10 mm beyond the stenosis.Serious complications, such as migration to the heart or lungs, have been reported when stent grafts have not been appropriately sized or when the appropriate length of placement of the proximal (inflow) end of the device (~10 mm) in the av graft is not achieved.Please note that device migration may occur post-discharge and has been reported 3-10 days post-procedure.Potential complications and adverse events: stent graft specific events that could be associated with clinical complications include stent graft misplacement, stent graft migration, stent graft fracture, stent graft kinking, insufficient stent graft expansion and stent graft embolism.
Event or Problem Description